Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 13, 2015, 2:04 AM CDT for Stearns County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2015, 2:04 AM CDT (07:04 UTC)
- Expired
- Aug 13, 2015, 2:30 AM CDT
- In force
- 26 min
- Issued by
- NWS Twin Cities, MN
County Stearns County, MN
The radar
The Minneapolis radar (KMPX), 125 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
429
WWUS83 KMPX 130704
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
204 AM CDT THU AUG 13 2015
MNZ042-043-049-130730-
STEARNS-MORRISON-TODD-
204 AM CDT THU AUG 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN STEARNS...
SOUTHWESTERN MORRISON AND SOUTHERN TODD COUNTIES...
AT 203 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BOWLUS TO PLEASANT BEACH TO WEST UNION...AND
MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SARTELL...ST. JOSEPH...SAUK CENTRE...COLD SPRING...MELROSE...
COLLEGEVILLE...ALBANY...RICHMOND...AVON...HOLDINGFORD...FREEPORT AND
UPSALA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 120 AND 161.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 151 AND 182.
LAT...LON 4563 9421 4545 9443 4546 9496 4592 9512
4592 9476 4594 9447
TIME...MOT...LOC 0703Z 329DEG 46KT 4588 9442 4579 9473 4580 9505
$$
CLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 12, 11:16 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 12, 11:16 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1116 PM CDT WED AUG 12 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 227 PM CDT WED AUG 12 2015 PRIMARY CONCERN IN THE SHORT TERM IS THETA-E RIDGE AND ASSOCIATED INSTABILITY WORKING INTO THE AREA ON THE BACKSIDE OF THE SURFACE HIGH... AND A WEAK SURFACE TROUGH DROPPING THROUGH THE AREA TONIGHT AND THURSDAY. THE PRIMARY LARGE SCALE FORCING FOR ASCENT LOOKS TO REMAIN NORTH/NORTHEAST OF OUR AREA... WHICH SHOULD BE THE FOCUS FOR MORE WIDE SPREAD PCPN AND HIGHER POPS. HOWEVER... SCATTERED CONVECTION STILL LOOKS LIKE IT SHOULD BE ABLE TO GET GOING TO OUR NORTHWEST BY EARLY EVENING... WHICH WOULD THEN MOVE SOUTHEAST THROUGH THE OVERNIGHT HOURS. THE ACTIVITY LOOKS LIKE IT WOULD BE MOVING OUT OF THE BEST MOISTURE TRANSPORT... AND WOULD BE GETTING OUT AHEAD OF ANY LOW LEVEL FORCING... BUT WOULD LIKELY BE ABLE TO SUSTAIN ITSELF AT LEAST INTO THE CENTRAL PORTION OF THE AREA OVERNIGHT. SO... ALLOWED FOR CHANCE POPS TO MOVE ACROSS A GOOD PART OF THE AREA FROM LATE EVENING THROUGH THE OVERNIGHT. SUBSEQUENT UPDATES MAY NEED TO BUMP THINGS UP DEPENDING UPON HOW ACTIVITY EVOLVES TONIGHT. ANY SEVERE WEATHER THREAT SHOULD BE CONFINED TO THE NORTHERN PORTION OF THE AREA AND BE MAINLY A HAIL AND WIND ISSUE. IF CONVECTION IS ABLE TO GROW UPSCALE INTO AN MCS... WHICH DOESN/T APPEAR TOO LIKELY AT THIS POINT... THEN A WIND THREAT COULD PERSIST FARTHER SOUTH/EAST INTO THE AREA THROUGH THE OVERNIGHT HOURS. WE MAY SEE SOME REDEVELOPMENT OVER THE SOUTHERN PORTION OF THE AREA THURSDAY AFTERNOON NEAR THE SURFACE THROUGH... THEN ACROSS MORE OF THE AREA THURSDAY EVENING AS A SHORTWAVE MOVES INTO THE AREA FROM THE PLAINS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 227 PM CDT WED AUG 12 2015 THE MAIN THEME OF THE EXTENDED PERIOD WILL BE FOR THE WESTERN/CENTRAL CONUS RIDGE TO BE FLATTENED OUT AS SUCCESSIVE SHORTWAVES MOVE EAST ALONG THE INTERNATIONAL BORDER... WITH HEIGHTS CONTINUING TO LOWER ACROSS THE NORTHERN CONUS THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL INITIALLY LEAD TO OUR INCREASING WARMTH AND HUMIDITY FOR A COUPLE OF DAYS... THEN COOLER TEMPERATURES FOR NEXT WEEK. THE MAIN FEATURE OF INTEREST STILL LOOKS LIKE IT WILL BE A COLD FRONT MOVING THROUGH THE REGION ON SUNDAY. THE GFS HAS SLOWED DOWN... AND IS NOW VERY SIMILAR TO THE ECMWF AND GEM WITH THE TIMING OF THE FROPA ON SUNDAY... WITH IT IN THE WESTERN FORECAST AREA AROUND 12Z THEN INTO THE EASTERN AREA BY 00Z. ITS PROGRESSION DOES LOOK TO SLOW WITH TIME AS THE MID-LEVEL WINDS BECOME MORE PARALLEL TO THE FRONT. HOWEVER... IT DOESN/T LOOK LIKE IT WILL STALL OUT TOO CLOSE TO THE AREA... SO WE SHOULD HAVE DRY WEATHER OVER MOST OF THE AREA FROM MONDAY THROUGH A GOOD PART OF TUESDAY. DID KEEP SOME LOW POPS OVER THE SOUTH ON MONDAY... WITH THE BOUNDARY BEING CLOSEST TO THAT PORTION OF THE AREA... BUT WOULDN/T BE SURPRISED IF SUBSEQUENT FORECASTS ARE ABLE TO REMOVE THAT. THE NEXT ITEM OF CONCERN COMES AT THE TAIL END OF THE FORECAST PERIOD... WITH DECENT AGREEMENT BETWEEN THE GFS... ECMWF... AND GEFS ON A STRONG SHORTWAVE MOVING INTO THE PLAINS ON WEDNESDAY WITH AN ASSOCIATED SURFACE LOW. WARM FRONTAL BOUNDARY LOOKS LIKE IT WOULD BE LIFTING NORTH THROUGH THE AREA DURING THE DAY ON WEDNESDAY... AND THE SYSTEM APPEARS AS LOW IT MIGHT BE SOMEWHAT SLOW TO MOVE EASTWARD GIVEN THE AMPLITUDE OF THE UPPER WAVE... SO IT COULD BE A WET PERIOD SOMEWHERE IN THE REGION FROM LATE TUESDAY INTO THURSDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1104 PM CDT WED AUG 12 2015 WILL RUN WITH VFR CONDS AT ALL TAF SITES BUT THERE ARE A COUPLE OF CAVEATS. FIRST...THE ONGOING CONVECTION AT INITIALIZATION MAY DROP FAR ENOUGH S TO IMPACT KAXN-KSTC WITH MVFR-IFR TSTMS PRIOR TO 12Z THIS MRNG. SECONDLY...RE-DEVELOPMENT OF CONVECTION MAY IMPACT KMSP-KRNH-KEAU MID-TO-LATE DAY TMRW. CHCS ARE TOO LOW ATTM TO INCLUDE CB/TS FOR EITHER SCENARIO SO WILL MAINTAIN A DRY FCST BUT WILL MONITOR AND AMEND IF/AS NEEDED. OTHERWISE...HIGH CLOUDS WILL PREVAIL THROUGHOUT THIS SET WITH WINDS SHIFTING FROM S TO NW OVER THE NEXT 18 HRS BEFORE GOING LGT TMRW EVE. KMSP...VFR CONDS EXPECTED THROUGHOUT THIS SET THOUGH THERE IS A SMALL WINDOW LATE MRNG INTO EARLY AFTN OF HAVING ISOLD CONVECTION IMPACT THE AIRPORT. CHCS ARE TOO LOW AND TIMING IS TOO DIFFICULT TO PINPOINT ATTM SO WILL RUN WITH A DRY TAF UNLESS RADAR TRENDS DICTATE OTHERWISE. /OUTLOOK FOR KMSP/ FRI...VFR. WINDS NW 5 KTS. SAT...VFR. WINDS S 5-10 KTS. SUN...MAINLY VFR. CHC MVFR-IFR CONDS WITH SHRA/TSRA. WINDS SW 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM... LONG TERM... AVIATION...JPC
Hazardous weather outlook, Aug 12, 10:18 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1018 PM CDT WED AUG 12 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1018 PM CDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT AND AGAIN SATURDAY NIGHT INTO SUNDAY. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH THE REST OF TONIGHT.
In the hours before
Special weather statement, Aug 13, 12:47 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1247 AM CDT THU AUG 13 2015 MNZ042-130615- TODD- 1247 AM CDT THU AUG 13 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TODD COUNTY... AT 1246 AM CDT...A STRONG THUNDERSTORM WAS OVER CLARISSA...OR 26 MILES NORTHEAST OF ALEXANDRIA...MOVING SOUTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROWERVILLE...CLARISSA AND EAGLE BEND. THIS INCLUDES U.S. HIGHWAY 71 BETWEEN MILE MARKERS 191 AND 203. LAT...LON 4612 9509 4628 9485 4621 9465 4594 9465 TIME...MOT...LOC 0546Z 305DEG 27KT 4616 9497 CLF
Special weather statement, Aug 13, 2:04 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
204 AM CDT THU AUG 13 2015
MNZ042-043-049-130730-
STEARNS-MORRISON-TODD-
204 AM CDT THU AUG 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN STEARNS...
SOUTHWESTERN MORRISON AND SOUTHERN TODD COUNTIES...
AT 203 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BOWLUS TO PLEASANT BEACH TO WEST UNION...AND
MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SARTELL...ST. JOSEPH...SAUK CENTRE...COLD SPRING...MELROSE...
COLLEGEVILLE...ALBANY...RICHMOND...AVON...HOLDINGFORD...FREEPORT AND
UPSALA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 120 AND 161.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 151 AND 182.
LAT...LON 4563 9421 4545 9443 4546 9496 4592 9512
4592 9476 4594 9447
TIME...MOT...LOC 0703Z 329DEG 46KT 4588 9442 4579 9473 4580 9505
CLFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:22 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 53 min |
| Aug 12, 9:14 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 46 min |
| Aug 13, 12:47 AM CDT | Special Weather Statement | MPX | Todd | 28 min |
| Aug 13, 12:58 AM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 32 min |
| Aug 13, 1:20 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Morrison, Todd | 40 min |
| Aug 13, 3:01 AM CDT | Special Weather Statement | MPX | Meeker | 29 min |
| Aug 13, 3:18 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 27 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.